Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 295, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 4, 2000, 4:16 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 4, 2000, 4:16 PM EDT (20:16 UTC)
- Expired
- Sep 4, 2000, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:30 PM EDT | Hail 0.75 | Palatka, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 042017 SVRJAX FLC107-109-042100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 500 PM EDT * AT 416 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER PALATKA... MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAiMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. & $$ LAT...LON 2970 8175 2957 8160 2981 8132 2995 8149 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:50 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 4, 2:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON SEP 4 2000 SFC ANALYSIS INDICATES LOW LEVEL TROUGHING EXTENDS FROM THE FL PANHANDLE TO THE WRN CAROLINAS. LOW TO MID LEVEL SW FLOW DOMINATES E OF THE TROUGH AXIS OVER THE CWA. RADAR SHOWS CONVECTION FIRING NEAR THE E COAST SEA BREEZE OVER NE FL AND COASTAL SE GA. GOOD LOW LEVEL CONVERGENCE INDICATED IN INTERIOR SE GA WHERE NUMEROUS SHOWERS AND TSRA ARE OCCURRING. FORECAST...MODELS IN FAIR AGREEMENT WITH FORECAST PD. MID-UPPER LEVEL TROUGH OVER THE SE STATES EXPECTED TO CONTINUE THROUGH THE PD BUT ANOTHER POTENT SHORTWAVE COMING IN FROM THE NW MOVES INTO THE TROUGH BY TUESDAY AFTN. AT THE SAME TIME...THE 5H RIDGE TO THE S EXPECTED TO BUILD NWD MAINLY ON WED. AS A RESULT...THE TROUGH AND ASSOCIATED MID LEVEL CIRCULATION RETROGRADES OVER THE NRN GULF OF MEXICO. ONE OF THE MAIN DIFFERENCES IN MODELS APPEARS ON TUE WHEN THE AVN DEVELOPS A STRONG SFC LOW OVER SRN SC WHEREAS ETA IS MUCH WEAKER AND FARTHER S AND NGM SHOWS LITTLE IF ANY LOW CENTER THERE. WILL CHOSE A WEAKER SOLUTION TO THE AVN WITH A SLOWER PROGRESSION OF THE FRONTAL BOUNDARY SWD AND MORE IN LINE WITH THE ETA. BY 12Z WED THINK FRONT WILL BE NEARING THE FL/GA BORDER. MODELS CONSISTENT BRINGING A STRONG 1032 MB HIGH INTO NEW ENGLAND BY EARLY WED. THUS WILL SEE WINDS SHIFTING TO MORE S TO SE IN LOW LEVELS THROUGH THE PD AND PROBABLY A DECREASE IN MID LEVEL MOISTURE ON WED IN N FL. BEST OMEGA FIELD APPEARS TO BE OVER SE GA AND INLAND N FL DURING THE PD BUT E SEA BREEZE BOUNDARY MAY PROVIDE NECESSARY LIFT FOR SCT TO NUMEROUS CONVECTION NEAR THE COAST. NGM GUIDANCE POPS APPEAR REASONABLE WITH SOME ADJUST UPWARD TOWARD AVN POPS. BLEND OF TEMPS PREFERRED. MARINE...WINDS SLY AT 10 KT OVER THE WATERS EXCEPT LITTLE HIGHER WITH SEA BREEZE INFLUENCE AT THE COAST WITH SAUF1 SE 13 KT NOW. ETA AND NGM KEEP WINDS BELOW SCEC LEVELS THROUGH TUE NIGHT WITH THE AVN STRONGER DUE TO DEVELOPING LOW OVER SC. WILL KEEP WINDS SLY DURING THE PD AND INDICATE WINDS INCREASING DURING THE EXTENDED PD. PRELIM CCF AMG 71/85/71/83 5655 SSI 74/83/74/82 4655 JAX 72/89/73/87 4644 GNV 72/87/71/86 4634 02 .JAX... .FL...NONE. .GA...NONE.
In the hours before
Special weather statement, Sep 4, 11:15 AM EDT, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT MON SEP 4 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS OF TWO INCHES OR MORE. IN ADDITION...THUNDERSTORMS WILL PRODUCE CLOUD-TO-GROUND LIGHTNING AND BRIEF GUSTY WINDS. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. SOME OF THE STORMS MAY BECOME STRONG LATE THIS AFTERNOON...HOWEVER SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:54 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 36 min |
| Sep 4, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.